Skip to main content
Log in

A method for generating uniformly distributed points onN-dimensional spheres

  • Published:
Annals of the Institute of Statistical Mathematics Aims and scope Submit manuscript

Summary

In this note a computer procedure to transform uniform random variables into random points uniformly distributed on an N-dimensional sphere is presented. The procedure is much simpler than the ones thus far published.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Mervin E. Muller, “Some continuous Monte Carlo methods for the Dirichlet Problem,”Ann. Math. Stat, Vol. 27 (1956), pp. 569–589.

    Article  MathSciNet  MATH  Google Scholar 

  2. M. Motoo, “Some evaluations for continuous Monte Carlo method by using Brownian hitting process,”Ann. Inst. Stat. Math., Vol. 11 (1959), pp. 49–54.

    Article  MathSciNet  MATH  Google Scholar 

  3. J. M. Cook, “Rational formulae for the production of a spherically symmetric probability distribution,”Math. Tables Other Aids Comp., Vol. 11 (1957), pp. 81–82.

    MathSciNet  MATH  Google Scholar 

  4. J. S. Hicks and R. F. Wheeling, “An efficient method for generating uniformly distributed points on the surface of an n-dimentional sphere,”Comm. Assn. Comp. Mach., Vol. 2, No. 4 (April 1959), pp. 17–19.

    MATH  Google Scholar 

  5. Mervin E. Muller, “A note on a method for generating points uniformly on N-dimentional spheres,”Comm. Assn. Comp. Mach., Vol. 2, No. 4 (April 1959), pp. 19–20.

    MATH  Google Scholar 

  6. J. W. Butler, “Machine sampling from given probability distributions,” inSymposium on Monte Carlo Methods, (H. A. Meyer ed.), John-Wiley, 1956, pp. 15-28.

Download references

Author information

Authors and Affiliations

Authors

About this article

Cite this article

Sibuya, M. A method for generating uniformly distributed points onN-dimensional spheres. Ann Inst Stat Math 14, 81–85 (1962). https://doi.org/10.1007/BF02868626

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF02868626

Keywords

Navigation